Skip to main content
#
Real stories. Real people.
rss feedemail usour facebook page pintrest
site map
blog

Cervarix Adverse Reaction Story

"Three weeks after her second jab she became extremely ill with a flu like virus: vomiting, fever & chills, headache, muscle aches and weakness, extreme exhaustion, sore throat, severe abdominal pains, rash on her face and torso & dizziness. Medical advice was plenty of fluids and rest – she was in bed ill for three weeks. We put it down to a bad bout of ‘flu.’"

"She would appear to be on the mend, then relapse with exhaustion, nausea, abdominal pains and dizziness. Her muscles frequently ached, her joints, particularly her knees often hurt and she had a constant sore throat and regular headaches.  This went on and on and for over 6 months. She had three full blood tests which were ‘normal’ and negative for glandular fever."

"The three week lag between the jab and symptoms had stopped me from making a connection between the vaccine and the reaction.  How many other parents are not making that connection and how many doctors are not making that connection? What would the adverse reaction statistics for the vaccine look like if parents reported all health problems for six months after each vaccination?

Cervarix vaccine adverse reaction side effect - Emily Yorkshire United Kingdom

Emily (Yorkshire, United Kingdom)

By Caron, Emily's Mother

My daughter Emily has always been bright, fit, healthy and energetic. She’s a member of many of the school sports teams, she dances competitively and lights up any room when she walks into it because every pore of her body exudes life – she’s an absolute joy to be around. Or, that was the case until last October when she began her course of Cervarix vaccinations.

Until last October, her medical history had been ‘unremarkable’, as noted on a recent letter from her pediatrician. She has always been extremely healthy and fit and has enjoyed a healthy, balanced diet. She is allergic to penicillin and suffers from hay fever.

She received her course of HPV jabs (Cervarix) through her school in October (2010), December (2010) and May (2011).  When she brought home the consent form, I wasn’t aware of any serious adverse effects and she was really keen to have the vaccination as it had been discussed at school.  The official literature claimed only mild and temporary side effects.

Three weeks after her second jab she became extremely ill with a flu like virus: vomiting, fever & chills, headache, muscle aches and weakness, extreme exhaustion, sore throat, severe abdominal pains, rash on her face and torso & dizziness. Medical advice was plenty of fluids and rest – she was in bed ill for three weeks. We put it down to a bad bout of ‘flu.’

Then the fun started! She would appear to be on the mend, then relapse with exhaustion, nausea, abdominal pains and dizziness. Her muscles frequently ached, her joints, particularly her knees often hurt and she had a constant sore throat and regular headaches.  This went on and on and for over 6 months. She had three full blood tests which were ‘normal’ and negative for glandular fever. The doctor diagnosed ‘Post Viral Fatigue’.

It was a terrible six months and as a family we ran the full gamut of emotions. ‘Tiredness’ seemed a lame excuse for missing school, so I put pressure on Emily to attend when she wasn’t well enough and felt terribly guilty for doing so, arguments were frequent as my husband I disagreed about what, if anything, was wrong and what to do about it. Emily became upset thinking that we didn’t believe how ill she felt and her classmates sometimes gave her a hard time about it.

As a mother I knew something was very wrong, something had turned off the light inside my daughter and I felt as though gradually her body was gearing down bit by bit. She looked and acted as though the life had been drained out of her.

Then one day in July the penny just dropped and I realized that her illness had started after her second HPV jab. A morning’s research on the internet confirmed there were many more girls experiencing the same symptoms – exactly the same symptoms! Everything fell into place.

From there, I contacted Freda Birrell through the SaneVax website. She has been my guide, giving me strength, putting me in touch with other parents and keeping me sane! Emily was referred to a pediatrician at Pinderfields Hospital(Wakefield), who diagnosed Chronic Fatigue Syndrome and said there was no treatment, she would gradually get better.  Two days after this pediatrics appointment, we were in A&E because Emily had lost the feeling in her right arm and right leg.  At the moment we’re waiting for Emily to get a referral to a different consultant for a second opinion – our GP has been very supportive and is currently researching the best option for us.

Emily is much better than she was at the start of the year, but still suffers bouts of fatigue and lethargy. She has a constant sore throat, frequent headaches and abdominal pain. Her symptoms change, so we never know what will present next. The latest has been a breathlessness that she gets from the slightest activity, like running up the stairs. She has good days and bad days, but her good days are equivalent to a pre-vaccination bad day.

None of the doctors we have consulted stated that they believe the vaccine to be responsible for Emily’s illnesses, although none have totally discounted it. From the morning the penny finally dropped for me, I have had no doubt whatsoever that Emily’s problems are a direct result of her Cervarix vaccinations and as I speak to other parents and research the vaccine, it merely confirms what I already know.

The final confirmation came recently when I requested Emily’s school attendance record. I had thought that Emily had been fine with her first jab, but three weeks after her first jab she was off school for one day in that week and three days in the following week.  Three weeks after her second jab she was very ill for three weeks.  Three weeks after her third jab, we were on holiday, during which she was tired, lethargic, emotional and moody throughout.

The three week lag between the jab and symptoms had stopped me from making a connection between the vaccine and the reaction and so my daughter went on to have all three jabs.  How many other parents are not making that connection and how many doctors are not making that connection? What would the adverse reaction statistics for the vaccine look like if parents reported all health problems for six months after each vaccination?

We are not warned that these side effects exist in the severity they do and for the length of time they do. And we are not warned that side effects can take weeks to become evident and that we should report them when they do.  When will GlaxoSmithKline be held accountable for keeping this information from the girls, parents, doctors and nurses?  It’s an absolute scandal that this is allowed to go on without further investigation.

The girls need answers, the families need answers and this pain and suffering has got to stop.

This story was originally published by Sanevax.org

Share on Facebook & Pinterest

MyGardasilStory

MyGardasilStory is a website designed to bring to light the devastating injuries and side effects believed to be caused by Gardasil and Cervarix - the HPV vaccinations. Should you have a vaccination injury story, please consider submitting it to us, so we can share it with others who are searching for answers

All information and material contained, presented, or provided on MyGardasilStory.com is not to be construed as, or intended to given, as medical advice.  Decisions you make about your family's health are important, and you should always make an informed decision.  Any views expressed on this site are not necessarily those held by MyGardasilStory
Copyright 2014 - 2018. © mygardasilstory.com.au. All Rights Reserved.
.